Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 273, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Nov 29, 2001, 6:12 AM CST for Pontotoc County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 29, 2001, 6:12 AM CST (12:12 UTC)
- Expired
- Nov 29, 2001, 6:45 AM CST
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pontotoc County, MS
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 0.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 308 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 531 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
822 WUUS54 KMEG 291213 SVRMEM MSC115-291245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 612 AM CST THU NOV 29 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 645 AM CST. * AT 607 AM CST...WEATHER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM THAXTON TO 9 MILES SOUTHWEST OF RANDOLPH... MOVING EAST AT 20 MPH. WIND GUSTS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. * CITIES IN THE PATH OF THIS STORM THROUGH 645 AM CST INCLUDE... RANDOLPH... ECRU... ALGOMA... PONTOTOC... TROY...FURRS... .REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3439 8924 3409 8927 3410 8883 3436 8882
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 2:45 AM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Nov 29, 2:45 AM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 245 AM CST THU NOV 29 2001 WIDESPREAD FLOOD EVENT CONTINUES...MUCH OF CWA HAS SEEN 3 TO 6 INCHES OF RAIN PAST 24 HOURS. STILL HAVE THE MAIN UPPER SYSTEM TO GO TODAY. ETA SEEMS TO HAVE A PRETTY GOOD HANDLE ON UPPER SYSTEM...CURRENTLY NEAR RIO GRANDE RIVER...AND SHOULD BE NEAR MEM BY 30/00Z. STILL HAVE PARAMETERS IN PLACE FOR SEVERE WEATHER ACROSS AT LEAST WARM SECTOR OF SYSTEM. WILL ISSUE SEVERE WEATHER OUTLOOK...AND FLOOD STATEMENT...UPDATING WATCH INFORMATION...WILL LET WATCH RIDE TILL 30/00Z...PER CURRENT FORECAST. ANOTHER 1 TO 3 INCHES POSSIBLE DURING THE DAY TODAY BEFORE SYSTEM LIFTS OUT. CATEGORICAL POPS TODAY...LIKELY FOR EARLY TONIGHT...THEN DRY TOMORROW. SEE NO MAJOR REASONS TO QUIBBLE WITH GUIDANCE AFTER THIS SYSTEM LIFTS OUT. WILL NEED TO BUMP UP TEMPS IN EXTENDED BY AT LEAST ONE CATEGORY. 10 PRELIM NUMBERS.... MEM TB 053/040 054/042 059 +601 MKL TB 055/041 053/039 057 +601 JBR TB 043/037 052/039 055 +601 TUP TB 067/043 054/040 059 +601 .MEG...FLOOD WATCH TODAY ENTIRE CWA.
In the hours before
Special weather statement, Nov 29, 4:00 AM CST, 2 hours 12 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-291800- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 400 AM CST THU NOV 29 2001 THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOTHEEL. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY ACROSS A SMALL PORTION OF WEST TENNESSEE AND MUCH OF NORTH MISSISSIPPI. THE MODERATE RISK AREA IS GENERALLY SOUTH AND EAST OF A LINE FROM SAVANNAH...TO BOLIVAR TENNESSEE...TO BATESVILLE MISSISSIPPI...TO SUMNER. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF WEST TENNESSEE...THE MISSOURI BOOTHEEL...PORTIONS OF EAST ARKANSAS AND NORTHWEST MISSISSIPPI. THE SLIGHT RISK AREA IS EAST OF A LINE FROM PIGGOTT...TO JONESBORO...TO WYNNE. EARLY THIS MORNING...A FRONT WAS STATIONARY ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI. A VERY STRONG LOW PRESSURE SYSTEM WILL DEVELOP OVER THE GULF OF MEXICO THIS MORNING AND MOVE NORTHEAST THROUGH MISSISSIPPI AND WEST TENNESSEE. VERY STRONG UPPER LEVEL WINDS WILL AID THE DEVELOPMENT OF SEVERE THUNDERSTORMS BY LATE MORNING. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...BUT WITH THE VERY STRONG UPPER LEVEL WINDS...ISOLATED...DAMAGING TORNADOES WILL ALSO BE POSSIBLE. THE TIME OF THE HIGHEST POTENTIAL OF SEVERE WEATHER WILL BE BETWEEN NOON AND 6 PM THIS EVENING. HEAVY RAIN WITH THESE THUNDERSTORMS WILL EXACERBATE THE FLOODING CONDITIONS ALREADY OCCURRING...AND A FLOOD WATCH WILL REMAIN IN EFFECT TODAY. EMERGENCY MANAGEMENT AND SPOTTER GROUPS WILL PROBABLY NEED TO BE ACTIVATED LATER THIS MORNING AND THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 8:15 PM CST | Flash Flood Warning | MEG | Coahoma, Lafayette, Marshall, Panola, Quitman, Tallahatchie and 1 more | 4 hr |
| Nov 28, 8:32 PM CST | Flash Flood Warning | MEG | Benton | 4 hr |
| Nov 28, 8:38 PM CST | Flash Flood Warning | MEG | Yalobusha | 4 hr |
| Nov 28, 10:31 PM CST | Flash Flood Warning | MEG | Tunica | 4 hr |
| Nov 28, 10:48 PM CST | Flash Flood Warning | MEG | Tippah | 4 hr |
| Nov 28, 11:56 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Panola, Yalobusha | 49 min |
| Nov 29, 12:21 AM CST | Flash Flood Warning | MEG | Benton | 4 hr |
| Nov 29, 5:49 AM CST | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette | 41 min |
| Nov 29, 12:06 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 24 min |
| Nov 29, 12:47 PM CST | Severe Thunderstorm Warning | MEG | Chickasaw | 43 min |
| Nov 29, 2:07 PM CST | Severe Thunderstorm Warning | MEG | Monroe | 53 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.